Hail, Lackawanna
- When
- November 25, 8:20 AM EST
- Where
- Lackawanna County, Old Forge
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.367, -75.750
A line of thunderstorms dropped 0.75 inch hail on Thanksgiving morning.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 25, 4:30 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 430 AM EST THU NOV 25 2004 .SHORT TERM (TODAY - FRIDAY)... INTENSIFYING SURFACE WAVE WILL MAKE ITS WAY UP INTO EASTERN CANADA IN THE NEAR TERM...ALLOWING A STRONG COLD FRONT TO PUSH EASTWARD THROUGH THE FORECAST AREA BY EARLY AFTERNOON. COMBINATION OF MARGINAL INSTABILITY JUST AHEAD OF THE FRONT...AND GOOD FORCED LIFT NEAR THE BOUNDARY...WILL BRING NARROW LINES OF SHOWERS...AND EVEN SOME THUNDERSTORMS THROUGH THE AREA THE FIRST HALF OF TODAY. ANY CONVECTIVE LINES WILL HAVE TO BE WATCHED FOR HIGH WIND POTENTIAL...WITH ENVIRONMENTAL WINDS OF 40-50 KNOTS JUST OFF THE DECK AS OF THIS WRITING. MUCH COLDER AIR WILL COME IN POST-FROPA THIS AFTERNOON AND TONIGHT. STRONG ISALLOBARIC COUPLET CROSSES NYS SOUTHERN TIER AND NORTHEAST PA THIS AFTERNOON...WITH GOOD PRESSURE RISES NOTED INTO EARLY TONIGHT. WIND GUSTS COULD WELL PUSH LOW-END ADVISORY CRITERIA THIS PERIOD. WELL HOLD OFF ON ANY FLAGS FOR NOW...THOUGH...TO LET THE CONVECTIVE WIND THREAT PASS FIRST. THIS WILL ALSO ALLOW THE DAY CREW TO BETTER ASSESS THE SITUATION LATER ON TODAY. THE LOW-LEVELS SHOULD COOL SUFFICIENTLY FOR ANY LINGERING RAIN SHOWERS TO CHANGE OVER TO SNOW SHOWERS BY THE END OF THE DAY. THE LAKE EFFECT SNOW MACHINE SHOULD WILL TRY TO GET CRANKED UP OVERNIGHT...AS ADEQUATE INSTABILITY AND MOIST DEPTHS ARE PROGGED. HOWEVER...BACKING LOW-LEVEL WINDS LATE AT NIGHT AND A SHALLOW CRYSTAL GROWTH LAYER SHOULD DETRACT FROM ANY REAL ORGANIZATION... AND KEEP ACCUMULATIONS TO LESS THAN 3 IN ANY ONE SPOT. SOUTHERN ONONDAGA AND NORTHERN CORTLAND COUNTIES LOOK LIKE THE MOST FAVORED AREAS AT THIS POINT. ON FRIDAY...THE FLOW IS EXPECTED TO BECOME ANTICYCLONIC AS DRIER AIR FILTERS IN. AS A RESULT...SNOW SHOWERS SHOULD DIMINISH AND ULTIMATELY COME TO AN END. -MJ && .AVIATION (06Z THU TO 06Z FRI)... SITES TO START WITH ARE VFR IN DRY SLOT AND WARM SECTOR. WINDS AT SFC HAVE SLACKENED. THIS WILL BE SHORT LIVED AS COLD FRONT APPROACHES FROM WEST. WILL BE BRINGING +SHRA AND GUSTY WINDS 09Z TO 12Z...MAYBE A TAD LATER AT AVP. WITH FRONT CIGS WILL GO BACK TO IFR AND MVFR FOR THE REST OF THE DAY. CIGS WILL RISE SOME AFTER FROPA BUT SNOW SHWRS WILL BE ARND AND KEEP SOME IFR CONDITIONS ARND ESP IN LAKE EFFECT AREAS. BEHIND FRONT FLOW IN LOW LEVELS BECOMES ALIGNED FROM AROUND 300 CONTINUING INTO FRIDAY. WITH -12C 850 AIR COMING IN QUICKLY THIS AFTERNOON LAKE EFFECT SNOW SHOWERS. -TAC && .LONG TERM (FRI NGT - WED)... ACTIVE PTRN DVLPG WITH A TROF DVLPG OVER THE CNTRL AND ERN US AND SRN STREAM ENERGY HELPG THE NRN SHRT WVS. WRM FNTL FEATURE PUSHES THRU THE AREA FRI NGT. DGEX KEEPS THE AREA DRY WHILE THE GFS DVLPS SOME LGT PCPN. WILL KEEP WITH CONTINUITY WITH THE OLD FCST AND MENTION LGT PCPN. SATURDAY FEATURES A SW FLOW SFC AND ALOFT AS THE SHRT WV OVER THE LAKES DIGS AND THE COLD FNT AND SFC LOW APRCHS. SAT PRBLY WILL BE DRY BUT WILL CONT WITH LOW CHANCE POPS FOR NOW...BUT REMOVE MIXED PCPN AS THKNS MUCH TO WARM FOR A FRZN. ON SUNDAY...DGEX AND GFS AGAIN IN A BITTER DISAGREEMENT OVER THE PSN OF THE LOW. GFS TRACKS THE LOW FROM THE GREAT LAKES TO SW QUEBEC WHILE THE DGEX STREGTHENS A SFC LOW OVER THE SE CST AND TRACKS IT OFF THE EAST CST...AND IS MUCH SLOWER IN IT/S TIMING. GFS SHOWS A BIT OF BAGINESS ONLY NEAR THE CST. WILL SIMPLY KEEP THE FCST VAGUE FOR NOW AND HOPE THE MODELS BEGIN THE CONVERGE ON A SOLN. BEHIND THE LOW...GNRL TROFINESS AND COLD AIR SHD BE GOOD FOR SCT SNOW SHWRS. ANOTHER DEEPENING LOW APRCHS THE FCST AREA BEYOND THE PD. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 357 AM EST THU NOV 25 2004 NYZ009-017-018-036-037-044>046-260902- CHENANGO-CORTLAND-MADISON-NORTHERN ONEIDA-ONONDAGA-OTSEGO- SOUTHERN CAYUGA-SOUTHERN ONEIDA- 357 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A FEW THUNDERSTORMS...WITH STRONG GUSTY WINDS NEAR 50 MPH...COULD MOVE ACROSS THE REGION THIS MORNING. IT WILL TURN BLUSTERY AND MUCH COLDER THIS AFTERNOON AND TONIGHT... WITH WINDS GUSTS OF 40 TO 50 MPH POSSIBLE AT TIMES FROM ABOUT MID- AFTERNOON INTO THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL ALSO DEVELOP TONIGHT...BRINGING LOCALIZED 1 TO 3 INCH ACCUMULATIONS...AND PERHAPS SLIPPERY TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT SPOTTERS CAN RELAY ANY SNOW AMOUNTS OF 3 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE. NYZ015-016-022>025-055>057-062-PAZ038>040-043-044-047-048-072-260902- BRADFORD-BROOME-CHEMUNG-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE- PIKE-SCHUYLER-SENECA-SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA- TIOGA-TOMPKINS-WYOMING-YATES- 357 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A FEW THUNDERSTORMS...WITH STRONG GUSTY WINDS NEAR 50 MPH...COULD MOVE ACROSS THE REGION THIS MORNING OR EARLY AFTERNOON. IT WILL TURN BLUSTERY AND MUCH COLDER THIS AFTERNOON AND TONIGHT... WITH WINDS GUSTS OF 40 TO 50 MPH POSSIBLE AT TIMES FROM ABOUT MID- AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 322 AM EST THU NOV 25 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-251700- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-MADISON- NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-SCHUYLER-SENECA- SOUTHERN CAYUGA-SOUTHERN ONEIDA-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA- TOMPKINS-YATES- 322 AM EST THU NOV 25 2004 ...A WIDE VARIETY OF WEATHER CONDITIONS WILL GREET HOLIDAY TRAVELERS TODAY AND TONIGHT... A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND THE NORTHERN TIER OF PENNSYLVANIA THIS MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS COULD FORM ALONG OR AHEAD OF THE FRONT...AND SOME OF THESE STORMS COULD CONTAIN BRIEF WIND GUSTS OF AROUND 50 MPH. ONCE THE FRONT PASSES...IT WILL TURN BLUSTERY AND MUCH COLDER THIS AFTERNOON. TEMPERATURES WILL FALL SHARPLY FROM THIS MORNINGS MILD READINGS INTO THE 30S IN MANY SPOTS BY LATE IN THE DAY. COLDER AIR WILL BE USHERED INTO THE REGION BY GUSTY WEST TO NORTHWEST WINDS. IN FACT...WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED AT TIMES FROM THE MID-AFTERNOON HOURS INTO THIS EVENING. THIS EVENING...TEMPERATURES WILL DROP BELOW FREEZING AND EVENTUALLY SETTLE INTO THE 20S OVERNIGHT. AS COLDER AIR POURS ACROSS THE EASTERN GREAT LAKES...LAKE EFFECT SNOW SHOWERS WILL ALSO FORM. THE MOST PERSISTENT SNOW SHOWERS WILL BE ACROSS UPSTATE NEW YORK...WITH LOCALIZED 1 TO 3 INCH ACCUMULATIONS POSSIBLE OVERNIGHT ACROSS CENTRAL NEW YORK...TO THE NORTH OF CORTLAND...NORWICH...AND ONEONTA...AND INCLUDING THE SYRACUSE AND UTICA VICINITIES. UNTREATED SURFACES MAY BECOME SLIPPERY TONIGHT IN THESE AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GOV. PAZ043-044-047-048-072-251700- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-WYOMING- 322 AM EST THU NOV 25 2004 ...A WIDE VARIETY OF WEATHER CONDITIONS WILL GREET HOLIDAY TRAVELERS TODAY AND TONIGHT... A STRONG COLD FRONT WILL CROSS NORTHEAST PENNSYLVANIA LATE THIS MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS COULD FORM ALONG OR AHEAD OF THE FRONT...AND SOME OF THESE STORMS COULD CONTAIN BRIEF WIND GUSTS OF AROUND 50 MPH. ONCE THE FRONT PASSES...IT WILL TURN BLUSTERY AND MUCH COLDER DURING THE AFTERNOON. TEMPERATURES WILL FALL SHARPLY FROM THIS MORNINGS MILD READINGS INTO THE 30S AND LOWER 40S IN MANY SPOTS BY LATE IN THE DAY. COLDER AIR WILL BE USHERED INTO THE REGION BY GUSTY WEST TO NORTHWEST WINDS. IN FACT...WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED AT TIMES FROM THE MID-AFTERNOON HOURS INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GOV. JUREWICZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 515 AM EST THU NOV 25 2004 NYZ036-037-044-251115- CORTLAND NY-MADISON NY-ONEIDA NY- 515 AM EST THU NOV 25 2004 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND POSSIBLY SMALL HAIL MOVING INTO THE AREA... AT 509 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM NEAR TULLY TO CORTLAND....MOVING NORTHEAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR... CAZENOVIA AND KEENEY AT 520 AM. TRIPOLI AND CUYLER AT 525 AM. NELSON AND DERUYTER AT 530 AM. KENWOOD AND SHEDS AT 535 AM. ERIEVILLE AT 540 AM. VERNON AT 545 AM. NEW HARTFORD AND UTICA AT 615 AM. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 728 AM EST THU NOV 25 2004 PAZ039-043-044-047-251400- LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WYOMING PA- 728 AM EST THU NOV 25 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WIND MOVING INTO THE AREA... AT 722 AM EST...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WIND WAS FROM 17 MILES WEST OF TUNKHANNOCK TO 71 MILES SOUTHWEST OF WILKES-BARRE...MOVING NORTHEAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... MONTROSE AND TUNKHANNOCK AT 800 AM. WILKES-BARRE AND SCRANTON AT 830 AM. WAVERLY AND PITTSTON AT 835 AM. WIND GUSTS TO 40 MPH, SMALL HAIL, AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS LINE OF STORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. GILT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 734 AM EST THU NOV 25 2004 NYZ045-046-056-057-251400- BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY- 734 AM EST THU NOV 25 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WIND MOVING INTO THE AREA... AT 732 AM EST...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM HAMILTON TO ENDICOTT....MOVING NORTHEAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... SOUTH PLYMOUTH AND SHERBURNE AT 740 AM. VESTAL CENTER AND SMITHVILLE CENTER AT 745 AM. TYNER AND JOHNSON CITY AT 750 AM. PORT DICKINSON AND NORWICH AT 800 AM. UNADILLA FORKS AND POLKVILLE AT 805 AM. WIND GUSTS TO 40 MPH, SMALL HAIL, AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS LINE OF STORMS. A QUICK HALF INCH OF RAIN IS LIKELY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. GILT
The Binghamton radar (KBGM), 95 km away, was scanning. The volume nearest the first event began at 13:18 UTC.
1 hail. Local standard time, as filed.
A line of thunderstorms dropped 0.75 inch hail on Thanksgiving morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5426385.